Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Buzzing sound in ears, headache, giddiness. Done stapedotomy

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2292 Questions
Question
Hi

I underwent stapedotomy in left year in year 2006. Before operation as well as after operation, I have always had this slight buzzing sound in ears. But since last 1 month, buzzing sound has increased and it has led to headache on left side, giddiness.

Regards,
AAAAA
Posted Wed, 19 Sep 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Naveen Kumar 2 hours later

Hi

Thanks of the query

The dizziness and the tinnitus (buzzing sound) in the ear following stapedectomy could be due to leakage of the perilymphatic leak from the inner ear or damage to the endolymphatic organs present in the inner ear or presence of Meniere's disease.

Tinnitus is the perception of sound in the absence of corresponding external sound. In your case, the tinnitus is because of the reduction in the hearing.

Unilateral headache could be related to migraine secondary to the psychological stress.

My advice to you is:
1. To get an audiogram done to assess the nerve damage and consult your ENT doctor.
2. Try taking betahistine 16mg; this will help in reducing the tinnitus and dizziness as well.
3. Take Vitamin B-complex tablets for rejuvenation of the nerves.
4. Reduce salt in the diet, avoid straining.
5. An anti-inflammatory medicine such as diclofenac or ibuprofen can relieve your headache.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor